Oncology (General Cancer)/Drug Interaction

Advertisement


Question
QUESTION: "My 84 year old mother is suffering from lung cancer,but is remaining fine on Gefitinib.No cough/breathing trouble/wheezing etc.But recently she is suffering from severe shoulder pain.Ultrasonography has revealed bicep tendinitis in shoulder.Pain management Specialist wants to give steroid injection.I wish to know whether the steroid will have any adverse drug interaction with Gefitinib."

ANSWER: The amount of steroids given in that kind of injection treatment is so small that just based on that any unwanted cross reaction is extremely unlikely.






You can also reach me at: http://www.liveperson.com/professional/expert-profile.aspx?gsBMQvSJ0S4K1haAm6AtH
There is no limit to the number of questions there. Please note: NEW SITE!

Donations are also always welcome! No amount is too small, no amount is too big!
The language problem I have had with the payment site has been solved!


---------- FOLLOW-UP ----------

QUESTION: Actually initially Pain Management Specialist has given her Buprenorphine Trasnsdermal Patch(10).)After taking Buprenorphine Transdermal patch,she is having side effects like nausea.Whether any anti emetic drugs like Domperidone/Ondansetron can be taken to overcome the problem.OR WHETHER ANY ALTERNATIVE LIKE TENS (Nerve Stimulation) can be given to avoid side effects If necessary Steroid Injection will be given.I would like to know from you considering her cancer whether the Patch or Steroid injection will be a better option.Please help."
  Details supplied once more for your PERUSAL
My 84 year old mother  is suffering from severe shoulder pain .Ultrasonography has revealed little collection of fluid in tendon bicep sheath and Adhesive Capsulitis?(NOT CONFIRMED),Pain management Specialist has given her Buprenorphine Transdermal patch(10) ) If the pain does not subside Steroid Injection may have to be given
My questions
1)How long time it will take for Buprenorphine Transdermal patch to give her some relief?
2)After taking Buprenorphine Transdermal patch,she is having side effects like nausea.Whether any anti emetic drugs like Domperidone/Ondansetron can be taken to overcome the problem.OR WHETHER ANY ALTERNATIVE LIKE TENS (Nerve Stimulation) can be given to avoid side effects
3)Is it a case of Frozen Shoulder OR Bicep Tendonitis?What is the difference between the two?
4)The patient is taking Oral Chemotherapy drug Gefitinib for her lung cancer problem,but she is absolutely normal,as there is .No cough/breathing trouble/wheezing etc.CE CT Chest report is confirming no deterioration.

    With thanks

Answer
I am here ONLY as a cancer doctor. So a large part of your question is outside my area of expertise here. The antiinflammatory medicine you mentioned can cause nausea and stomach trouble. Most of the rest of your question must be answered by her own doctor as it is outside my field of expertise here. If I happened to be in your mother's situation my choice would definitely be the steroid injection maybe combined with an antiinflammatory drug but if so one with little stomach effects. Discuss this with her doctor! Good luck!




You can also reach me at: http://www.liveperson.com/professional/expert-profile.aspx?gsBMQvSJ0S4K1haAm6AtH
There is no limit to the number of questions there. Please note: NEW SITE!

Donations are also always welcome! No amount is too small, no amount is too big!
The language problem I have had with the payment site has been solved!  

Oncology (General Cancer)

All Answers


Answers by Expert:


Ask Experts

Volunteer


Claes-Gustaf Nordquist, M.D.

Expertise

Questions concerning Cancer, Oncology, radiation Therapy, Tumours, Chemotherapy, Cytotoxic Drugs, Hormonal Therapy, Radiation Protection.

Experience

I'm a Doctor of Medicine and specialist in Medical Oncology and Radiation Therapy educated & trained in Sweden. Now retired. Background in Radiation Therapy, Medical Oncology, Radiation Protection, Nuclear Medicine, Diagnostic Radiology, Gynecological Oncology, Clinical Pathology, Clinical Cytology,Hematology and Internal Medicine. M.D. from the faculty of medicine, Royal Karolinska Institute, Stockholm, Sweden. Have also been an exchange student at the Hebrew University, Hadassah Medical School, Jerusalem Israel. Former medical consultant, Swedish National Board of Radiation Protection. Former Police Surgeon and Medical Examiner, Stockholm Police Department. Former Chief Medical Officer, The Royal Guards, The Royal Horse Guards and the Royal Household Brigade, Royal Swedish Army Medical Corps. You can also reach me on: http://www.lifestylerescue.com/expert/health-fitness-advice/dr-claes-gustaf/128 I have no restrictions in the number of questions there. I also answer questions in these other categories: General History, Military History, Brain Tumors, Breast Cancer, Colon Cancer

Education/Credentials
I'm a medical doctor and specialist in medical oncology and radiation therapy

©2016 About.com. All rights reserved.